How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrThomasMd Your Own Question
DrThomasMd
DrThomasMd, Board certified internist
Category: Urology
Satisfied Customers: 63941
Experience:  In internal medicine we deal with prostate, bladder and kidney diseases, including cancers.
24257177
Type Your Urology Question Here...
DrThomasMd is online now
A new question is answered every 9 seconds

222mk, I am 40 years old. Ive been having urinary urgency symptoms

Customer Question

I am 40 years old. Ive been having urinary urgency symptoms for weeks. I have NO UTI though as per urine tested. This has happened to me before. Last year I had a sonogram of the kidneys, cystoscopy, and even went to obgyn for sono of the ovaries. Still,
no answer. Also, noteworthy is I noticed that I had the same problem last year at the same exact time. (July), and the year prior, (July). The symptoms last 2-3 months and go away. What could this be?
Submitted: 1 year ago.
Category: Urology
Expert:  Dr. SH replied 1 year ago.
Thank you for your question.Have you been more anxious or stressed recently than in the past?Please let me know.
Customer: replied 1 year ago.
not at all
Expert:  Dr. SH replied 1 year ago.
Do you have any other symptoms?Any other medical problems?On any medications for anything else?How many times do you have to get up at night to pass urine?Have you had your blood glucose levels checked?Please let me know.
Customer: replied 1 year ago.
NO other symptoms. No other medical issues. I get up 1-2 times a night. I don't have difficulty holding the urine, just feel the muscle is strained and have constant urge. I can hold it, just its annoying feeling to feel the urge all the time.
I didnt have my glucose tested but dont think thats the issue. Im not thirsty at all. Not losing weight etc. I have IUD, not sure if that can cause an issue. Could it be a low hormone level?
Expert:  DrThomasMd replied 1 year ago.
HelloIt is most likely spasm of the bladder.I am not sure why you are on bactrim at this pointI would suggest no more antibiotics until cultures are done.Full bacteria, and full fungal. If these are clean, and anti spasmodic specifically for the bladder might be in order. I am a double board certified US doctor.I will give you precise and correct answers, also safe answers.find me in medical daily. Please do not forget a positive rating.
Customer: replied 1 year ago.
It was a 3 day antibiotic. They gave it to me before the culture came back. So it was pointless to take them. Not sure why this happens every summer to me! Could it be hormonal? low estrogen? I have the mirena in for 3 years now.
Expert:  DrThomasMd replied 1 year ago.
It is most likely structural.I would have not only the urological assessement , but an assessment of the pelvis by an MD of physical medicine and rehabilitation.